Alert archive / Hawaii / High Surf Advisories in 2012

High Surf Advisory 13, NWS Honolulu, HI

February 6, 20124 counties in Hawaii

NWS Honolulu, HI issued this high surf advisory at Feb 6, 2012, 3:21 PM HST for 4 counties in Hawaii. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Feb 6, 2012, 3:21 PM HST (01:21 UTC)
Expired
Feb 10, 2012, 9:34 AM HST
In force
4 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2012-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2012-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WHHW40 PHFO 070121
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
321 PM HST MON FEB 6 2012

...HIGH SURF WARNING IN EFFECT THROUGH THURSDAY FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI AND OAHU AND THE NORTH FACING SHORES OF
MOLOKAI AND MAUI...
...HIGH SURF ADVISORY IN EFFECT THROUGH THURSDAY FOR WEST FACING
SHORES OF THE BIG ISLAND...

.A VERY LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT THE AREA TONIGHT
BRINGING SURF HEIGHTS TO WARNING LEVELS ON MANY NORTH AND WEST FACING
SHORES. AN EVEN LARGER NORTHWEST SWELL WILL SPREAD ACROSS THE AREA
LATE TUESDAY AND PEAK WEDNESDAY. BETWEEN THE SWELLS...THERE MAY BE
A TEMPORARY DECLINE IN SURF HEIGHTS BELOW WARNING LEVELS ON
TUESDAY IN SOME LOCATIONS. SURF HEIGHTS WILL BE LOWER ON THE KONA
COAST OF THE BIG ISLAND...HOWEVER WILL REACH THE ADVISORY THRESHOLD
TONIGHT AND UP TO ALMOST WARNING LEVELS BY EARLY WEDNESDAY.

HIZ001>003-006>008-012-013-017-019-020-071430-
/O.UPG.PHFO.SU.Y.0012.000000T0000Z-120207T1600Z/
/O.NEW.PHFO.SU.W.0004.120207T0121Z-120210T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
321 PM HST MON FEB 6 2012

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE HIGH
SURF ADVISORY IS NO LONGER IN EFFECT. 

* SURF...SURF HEIGHTS WILL BE 20 TO 30 FT TONIGHT ON NORTH AND
  WEST FACING SHORES OF NIIHAU AND KAUAI AND NORTH FACING SHORES
  OF OAHU MOLOKAI AND MAUI. SURF WILL BE 15 TO 20 FT ALONG THE
  WEST FACING SHORE OF OAHU. PEAK SURF HEIGHTS WILL BE EVEN LARGER
  ON WEDNESDAY.

* TIMING...SURF WILL PEAK TONIGHT...LOWER TUESDAY...INCREASE
  TUESDAY NIGHT AND PEAK AGAIN WEDNESDAY...GRADUALLY DECLINING THROUGH
  THURSDAY.

* IMPACTS...COASTAL RUN UP IS EXPECTED NEAR HIGH TIDE EARLY
  TUESDAY...EARLY WEDNESDAY AND THURSDAY MORNING. THE MOST
  SIGNIFICANT IMPACTS ARE EXPECTED EARLY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.  

&&

$$

HIZ023-071430-
/O.NEW.PHFO.SU.Y.0013.120207T0121Z-120210T0400Z/
KONA-
321 PM HST MON FEB 6 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. 

* SURF...SURF HEIGHTS OF 6 TO 10 FEET.

* TIMING...TONIGHT THROUGH THURSDAY.

* IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BRENCHLEY
8 follow-up statements
566 
WHHW40 PHFO 071313
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
313 AM HST TUE FEB 7 2012

...HIGH SURF WARNING IN EFFECT THROUGH THURSDAY FOR NORTH AND
WEST FACING SHORES OF NIIHAU KAUAI AND OAHU AND THE NORTH FACING
SHORES OF MOLOKAI AND MAUI...
...HIGH SURF ADVISORY IN EFFECT THROUGH THURSDAY FOR WEST FACING
SHORES OF THE BIG ISLAND...

.THE CURRENT NORTHWEST SWELL IS SUBSIDING...BUT AN EVEN LARGER
NORTHWEST SWELL WILL REACH THE ISLANDS TONIGHT AND PEAK WEDNESDAY.

HIZ001>003-006>008-012-013-017-019-020-080230-
/O.CON.PHFO.SU.W.0004.000000T0000Z-120210T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
313 AM HST TUE FEB 7 2012

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

* SURF...SURF HEIGHTS WILL BE 18 TO 22 FT TODAY ON NORTH AND WEST
  FACING SHORES OF NIIHAU AND KAUAI AND NORTH FACING SHORES OF
  OAHU MOLOKAI AND MAUI. SURF WILL RISE RAPIDLY TONIGHT TO 25 TO
  35 FT. SURF ALONG THE WEST FACING SHORES OF OAHU AND MOLOKAI
  WILL BE 10 TO 15 FT TODAY...RISING TO 18 TO 22 FT TONIGHT.

* TIMING...SURF WILL PEAK WEDNESDAY THEN GRADUALLY DIMINISH
  THROUGH THURSDAY.

* IMPACTS...LOCALIZED COASTAL FLOODING MAY OCCUR AROUND THE TIME
  OF HIGH TIDE EARLY WEDNESDAY AND THURSDAY MORNINGS. THE MOST
  SIGNIFICANT IMPACTS ARE EXPECTED EARLY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. BE
PREPARED FOR POSSIBLE ROAD CLOSURES.

&&

$$

HIZ023-080230-
/O.CON.PHFO.SU.Y.0013.000000T0000Z-120210T0400Z/
KONA-
313 AM HST TUE FEB 7 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

* SURF...SURF HEIGHTS OF 6 TO 10 FEET.

* TIMING...TONIGHT THROUGH THURSDAY.

* IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
DONALDSON
377 
WHHW40 PHFO 080117
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
317 PM HST TUE FEB 7 2012

...HIGH SURF WARNING IN EFFECT THROUGH THURSDAY FOR NORTH AND
WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND THE NORTH
FACING SHORES OF MAUI... 
...HIGH SURF ADVISORY IN EFFECT THROUGH THURSDAY FOR WEST FACING
SHORES OF THE BIG ISLAND...

.AN EXTRA LARGE NORTHWEST SWELL WILL REACH THE ISLANDS TONIGHT
AND PEAK WEDNESDAY.

HIZ001>003-006>008-012-013-017-019-020-081430-
/O.CON.PHFO.SU.W.0004.000000T0000Z-120210T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
317 PM HST TUE FEB 7 2012

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. 

* SURF...PEAK SURF HEIGHTS ON NORTH AND WEST FACING SHORES OF
  KAUAI AND NIIHAU AND THE NORTH FACING SHORES OF OAHU MOLOKAI AND
  MAUI WILL BE 25 TO 35 FT. PEAK SURF ALONG THE WEST FACING
  SHORES OF OAHU AND MOLOKAI WILL BE 18 TO 22 FT.

* TIMING...SURF WILL PEAK WEDNESDAY THEN GRADUALLY DIMINISH 
  THROUGH THURSDAY. 

* IMPACTS...LOCALIZED SIGNIFICANT COASTAL FLOODING IS LIKELY TO
  OCCUR AROUND THE TIME OF HIGH TIDE EARLY WEDNESDAY AND THURSDAY
  MORNINGS. THE MOST SIGNIFICANT IMPACTS ARE EXPECTED EARLY
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. BE
PREPARED FOR POSSIBLE ROAD CLOSURES.

&&

$$

HIZ023-081430-
/O.CON.PHFO.SU.Y.0013.000000T0000Z-120210T0400Z/
KONA-
317 PM HST TUE FEB 7 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. 

* SURF...SURF HEIGHTS OF 6 TO 10 FEET.

* TIMING...TONIGHT THROUGH THURSDAY.

* IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BRENCHLEY
336 
WHHW40 PHFO 081347
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
347 AM HST WED FEB 8 2012

...HIGH SURF WARNING IN EFFECT THROUGH THURSDAY FOR NORTH AND
WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND THE NORTH
FACING SHORES OF MAUI...
...HIGH SURF ADVISORY IN EFFECT THROUGH THURSDAY FOR WEST FACING
SHORES OF THE BIG ISLAND...

.AN EXTRA LARGE NORTHWEST SWELL WILL PEAK TODAY...THEN SLOWLY SUBSIDE.

HIZ001>003-006>008-012-013-017-019-020-090230-
/O.CON.PHFO.SU.W.0004.000000T0000Z-120210T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
347 AM HST WED FEB 8 2012

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

* SURF...PEAK SURF HEIGHTS ON NORTH AND WEST FACING SHORES OF 
  KAUAI AND NIIHAU AND THE NORTH FACING SHORES OF OAHU MOLOKAI 
  AND MAUI WILL BE 25 TO 35 FT. PEAK SURF ALONG THE WEST FACING 
  SHORES OF OAHU AND MOLOKAI WILL BE 18 TO 22 FT. 

* TIMING...SURF WILL PEAK TODAY THEN GRADUALLY DIMINISH 
  THROUGH THURSDAY. 

* IMPACTS...LOCALIZED COASTAL FLOODING MAY OCCUR AROUND THE TIME
  OF HIGH TIDE EARLY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. BE
PREPARED FOR POSSIBLE ROAD CLOSURES.

&&

$$

HIZ023-090230-
/O.CON.PHFO.SU.Y.0013.000000T0000Z-120210T0400Z/
KONA-
347 AM HST WED FEB 8 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

* SURF...SURF HEIGHTS OF 6 TO 10 FEET.

* TIMING...TODAY THROUGH THURSDAY.

* IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
DONALDSON
620 
WHHW40 PHFO 090147
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
347 PM HST WED FEB 8 2012

...HIGH SURF WARNING IN EFFECT THROUGH THURSDAY FOR NORTH AND
WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH
FACING SHORES OF MAUI...
...HIGH SURF ADVISORY IN EFFECT THROUGH THURSDAY FOR WEST FACING
SHORES OF THE BIG ISLAND...

.AN EXTRA LARGE NORTHWEST SWELL HAS PEAKED THIS AFTERNOON...AND
WILL SLOWLY SUBSIDE THROUGH THURSDAY. 

HIZ001>003-006>008-012-013-017-019-020-091500-
/O.CON.PHFO.SU.W.0004.000000T0000Z-120210T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
347 PM HST WED FEB 8 2012

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. 

* SURF...PEAK SURF HEIGHTS ON NORTH AND WEST FACING SHORES OF 
  KAUAI AND NIIHAU AND THE NORTH FACING SHORES OF OAHU MOLOKAI 
  AND MAUI WILL BE 25 TO 30 FT. PEAK SURF ALONG THE WEST FACING 
  SHORES OF OAHU AND MOLOKAI WILL BE 18 TO 22 FT. 

* TIMING...SURF IS AT ITS PEAK AND WILL GRADUALLY DIMINISH THROUGH
  THURSDAY.

* IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. BE
PREPARED FOR POSSIBLE ROAD CLOSURES.

&&

$$

HIZ023-091500-
/O.CON.PHFO.SU.Y.0013.000000T0000Z-120210T0400Z/
KONA-
347 PM HST WED FEB 8 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. 

* SURF...SURF HEIGHTS OF 6 TO 10 FEET.

* TIMING...SURF WILL PEAK THIS EVENING AND GRADUALLY DIMINISH
  THROUGH THURSDAY.

* IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BRAVENDER
269 
WHHW40 PHFO 091340
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 AM HST THU FEB 9 2012

...HIGH SURF WARNING IN EFFECT THROUGH THIS EVENING FOR NORTH AND WEST
FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH
FACING SHORES OF MAUI...

...HIGH SURF ADVISORY IN EFFECT THROUGH THIS EVENING FOR WEST FACING
SHORES OF THE BIG ISLAND...

.AN EXTRA LARGE NORTHWEST SWELL WILL SUBSIDE SLOWLY TODAY.

HIZ001>003-006>008-012-013-017-019-020-100245-
/O.CON.PHFO.SU.W.0004.000000T0000Z-120210T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
340 AM HST THU FEB 9 2012

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...SURF HEIGHTS ON NORTH AND WEST FACING SHORES OF KAUAI AND
  NIIHAU AND THE NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI WILL
  DIMINISH FROM 20 TO 25 FT THIS MORNING. SURF ALONG THE WEST
  FACING SHORES OF OAHU AND MOLOKAI WILL DIMINISH FROM 14 TO 20 FT.

* TIMING...SURF HAS PEAKED AND WILL DIMINISH GRADUALLY TODAY. 

* IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. BE
PREPARED FOR POSSIBLE ROAD CLOSURES.

&&

$$

HIZ023-100245-
/O.CON.PHFO.SU.Y.0013.000000T0000Z-120210T0400Z/
KONA-
340 AM HST THU FEB 9 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...SURF HEIGHTS OF 6 TO 10 FEET.

* TIMING...SURF HAS PEAKED AND WILL DIMINISH GRADUALLY TODAY.  

* IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
402 
WHHW40 PHFO 100124
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
324 PM HST THU FEB 9 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI FOR NORTH FACING SHORES OF MAUI AND FOR
WEST FACING SHORES OF THE BIG ISLAND...

.THE LARGE NORTHWEST SWELL WILL CONTINUE TO LOWER TONIGHT AND FRIDAY.

HIZ001>003-006>008-012-013-017-019-020-101430-
/O.CAN.PHFO.SU.W.0004.000000T0000Z-120210T0400Z/
/O.EXB.PHFO.SU.Y.0013.120210T0124Z-120210T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
324 PM HST THU FEB 9 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED. 

* SURF...SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND
  NIIHAU AND THE NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI WILL
  BE 15 TO 20 FEET OVERNIGHT. SURF ALONG WEST FACING SHORES OF
  OAHU AND MOLOKAI WILL BE 10 TO 14 FEET OVERNIGHT.

* TIMING...SURF WILL GRADUALLY LOWER OVERNIGHT AND FRIDAY.

* IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ023-101430-
/O.EXT.PHFO.SU.Y.0013.000000T0000Z-120210T1600Z/
KONA-
324 PM HST THU FEB 9 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST FRIDAY. 

* SURF...SURF HEIGHTS OF 6 TO 8 FEET.

* TIMING...SURF WILL GRADUALLY LOWER OVERNIGHT AND FRIDAY.

* IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BURKE
715 
WHHW40 PHFO 101325
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
325 AM HST FRI FEB 10 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI...

...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI AND FOR WEST
FACING SHORES OF THE BIG ISLAND...

.THE LARGE NORTHWEST SWELL WILL SLOWLY DECREASE TODAY.

HIZ001>003-006>008-012-013-017-019-020-023-110230-
/O.EXT.PHFO.SU.Y.0013.000000T0000Z-120211T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA-
325 AM HST FRI FEB 10 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI COUNTY AND
  THE NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI WILL BE 10 TO
  15 FEET TODAY. SURF ALONG WEST FACING SHORES OF OAHU AND MOLOKAI
  WILL BE 8 TO 12 FEET...AND 6 TO 8 FEET ALONG WEST FACING SHORES
  OF THE BIG ISLAND THROUGH THE DAY.

* TIMING...SURF WILL GRADUALLY LOWER THROUGH TODAY.

* IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MORRISON
879 
WHHW40 PHFO 101934
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
934 AM HST FRI FEB 10 2012

HIZ001>003-006>008-012-013-017-019-020-023-102045-
/O.CAN.PHFO.SU.Y.0013.000000T0000Z-120211T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA-
934 AM HST FRI FEB 10 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. 

THE SURF HAS DROPPED BELOW ADVISORY LEVELS.

$$

DEJESUS

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Feb 6, 10:00 AM HST, 5 hours 21 minutes earlier.

Area forecast discussion, Feb 6, 10:00 AM HST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST MON FEB 6 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE DOWN THE ISLAND CHAIN ON TUESDAY. AHEAD OF
THE FRONT TODAY AND TONIGHT...SOUTHWEST WINDS WILL INCREASE WITH AN
INCREASING CHANCE OF SHOWERS. ALONG THE FRONT...SHOWERS WILL
INTENSIFY WITH WINDS SHIFTING TO THE WEST AND NORTHWEST. BEHIND THE
FRONT...SHOWERS WILL GENERALLY TAPER OFF WITH BREEZY NORTHERLY WINDS
ON WEDNESDAY. MODERATE TRADES WILL MOVE ACROSS FOR THE END OF THE
WEEK WITH A CHANCE OF WINDWARD AND MOUNTAIN SHOWERS.

&&

.DISCUSSION...
UPDATED EARLIER TO ADJUST FORECAST TO INCREASED POPS AND
CLOUD COVER IN THE SHORT TERM TODAY AS SHOWERY CONDITIONS ARE
DEVELOPING IN MOISTENING SOUTHWESTERLY FLOW. AREAS NORMALLY LESS
PRONE TO SHOWERS ON THE LEEWARD SIDES AND COASTS WILL BE MOST
LIKELY TO SEE CLOUDS AND SHOWERS TODAY...CONTINUING THROUGH EARLY
TUESDAY AHEAD OF AN APPROACHING COLD FRONT.

THIS INCOMING COLD FRONT LOOKS TO PACK A PUNCH WITH GUSTY
WINDS...BRIEF INTENSE SHOWERS AND SIGNIFICANT COLD AIR BEHIND IT.
THE LATEST TIMING FORECAST CALLS FOR THE FRONT TO PASS KAUAI MIDDAY
TO EARLY AFTERNOON...OAHU LATE TUESDAY AFTERNOON...MAUI COUNTY LATE
TUESDAY EVENING AND BIG ISLAND BY EARLY WEDNESDAY MORNING. AHEAD OF
THE FRONT...SOUTHWESTERLY FLOW WILL INCREASE TODAY AND TONIGHT AND
BECOME GUSTY BY EARLY TUESDAY. WINDS NEAR 5000 FEET ARE EXPECTED TO
BE NEAR 30 KNOTS...SO GUSTS UP TO 40 MPH ARE POSSIBLE TUESDAY
MORNING. APPEARS TO REMAIN BELOW WIND ADVISORY CRITERIA AT THIS
TIME. FOR THE BIG ISLAND SUMMITS AND HALEAKALA STRONG WINDS WILL
CONTINUE TO BE AN ISSUE WITH WARNINGS OR ADVISORIES PROBABLY NEEDED
FOR THE NEXT FEW DAYS. PREFRONTAL SHOWER BANDS WILL DEVELOP TONIGHT
AND TUESDAY...WITH WETTEST AREAS IN LEEWARD LOCATIONS DUE TO THE
KONA WIND FLOW. THE COLD FRONT WILL BRING SOME INTENSE
SHOWERS...HOWEVER THE MOVEMENT OF THE FRONT WILL LIMIT TOTAL
RAINFALL AMOUNTS. IN ADDITION...THE AIRMASS ALOFT...ABOVE 600
MB...REMAINS STABLE DURING THE FRONT...SO DEEP CONVECTION AND
THUNDERSTORMS ARE NOT EXPECTED.

BEHIND THE FRONT...EXPECT A PERIOD OF BLUSTERY NORTHERLY WINDS
WEDNESDAY. THESE WILL BRING SOME OF THE COLDEST AIR OF THE SEASON
ACROSS THE ISLANDS WITH HIGHS STRUGGLING TO GET INTO THE MID 70S IN
THE WARMEST SPOTS. BY WEDNESDAY NIGHT AND THURSDAY MORNING...WITH
DEW POINTS IN THE 40S AND 50S...LOWS MAY BOTTOM OUT NEAR RECORD
LEVELS IN SOME SPOTS. THE AIRMASS MODIFIES THROUGH THE END OF THE
WEEK AS THE RIDGE MOVES NORTH OF THE STATE BRINGING A MODERATE TRADE
WIND FLOW BACK OVER THE STATE.

&&

.MARINE...
ONGOING NORTHWEST SWELL WILL BE APPROACHING HIGH SURF WARNING
LEVELS...BUT WILL MAINLY LEVEL OFF AT HIGH END HIGH SURF ADVISORY
SURF HEIGHTS TODAY...THEN DROP SOMEWHAT TONIGHT AND EARLY TUESDAY
AHEAD OF THE NEXT LARGER NORTHWEST SWELL.

THIS EXTRA-LARGE TO GIANT NORTHWEST SWELL BUILDS LATE TUESDAY...THEN
PEAKS WEDNESDAY AND GRADUALLY DIMINISHES THROUGH THURSDAY. PEAK SURF
HEIGHTS WILL EXCEED WARNING LEVELS ALONG NORTH AND WEST FACING
SHORES...WITH SIGNIFICANT COASTAL RUN-UP EXPECTED NEAR HIGH TIDE
EARLY WEDNESDAY AND THURSDAY MORNINGS. SURF WILL DROP BELOW ADVISORY
LEVELS ON FRIDAY...WITH NORTHWEST SWELLS ARRIVING SATURDAY AND LATE
SUNDAY PUSHING SURF TO NEAR ADVISORY LEVELS ALONG NORTH AND WEST
FACING SHORES.

SMALL CRAFT ADVISORY HAS BEEN EXPANDED TO INCLUDE HAWAIIAN WATERS
LATE THIS AFTERNOON DUE TO INCREASING WINDS AND SEAS ABOVE 10 FEET
ACROSS MUCH OF THE AREA THROUGH AT LEAST TUESDAY AFTERNOON.

&&

.AVIATION...
MVFR CEILINGS AND VISIBILITIES IN SHOWERS ARE MOST PREVALENT ACROSS
OAHU...ALONG THE REMAINS OF A DISSIPATED FRONT. CLOUDS AND SHOWERS
ARE SOMEWHAT LESS OVER MAUI COUNTY...WITH KAUAI AND BIG ISLAND
MOSTLY CLEAR. THE AREA FORECAST HAS BEEN UPDATED TO REFLECT THE
WEATHER GRADIENT ACROSS THE STATE. GUIDANCE INDICATES THAT SHOWERS
WILL REMAIN FOCUSED OVER OAHU THROUGH THE NIGHT.

STRONG WINDS ACROSS THE BIG ISLAND SUMMITS MAY CREATE MODERATE
TURBULENCE DOWNSTREAM TO THE EAST OF THE ISLAND. SURFACE WINDS OF
50-60KT CONTINUE TO BE REPORTED AT OBSERVATORIES ON MAUNA KEA. AN
INVERSION JUST ABOVE SUMMIT LEVEL MAY LEAD TO TRAPPED LEE WAVES
EXTENDING DOWNSTREAM FROM THE SUMMIT. HAVE UPDATED THE AIRMET TO
MENTION TURBULENCE IN THE LAYER BETWEEN 100/160. THE STRONG WINDS
ARE EXPECTED TO CONTINUE THROUGH THE DAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 600 PM THIS AFTERNOON FOR THE SUMMITS OF
MAUNA KEA AND MAUNA LOA.

HIGH SURF ADVISORY UNTIL 600 AM TUESDAY FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI AND OAHU AND NORTH FACING SHORES OF MOLOKAI
AND MAUI.

SMALL CRAFT ADVISORY UNTIL 600 PM TUESDAY FOR WATERS SURROUNDING
KAUAI AND WINDWARD OAHU.

SMALL CRAFT ADVISORY FROM 600 PM TODAY UNTIL 600 PM TUESDAY FOR
REMAINING COASTAL WATERS.

&&

BRENCHLEY/BRAVENDER

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 3:21 PM HSTHigh Surf WarningHFOHonolulu, Kauai, Kalawao3 days
Feb 6, 3:24 PM HSTHigh Wind WatchHFOKalawao4 hr
Feb 6, 7:21 PM HSTWind AdvisoryHFOKalawao32 hr
Feb 7, 7:33 AM HSTSpecial Marine WarningHFO117 min
Feb 7, 8:35 AM HSTAreal Flood AdvisoryHFOHonolulu116 min
Feb 7, 9:26 AM HSTSpecial Marine WarningHFO2 hr
Feb 7, 11:29 AM HSTSpecial Marine WarningHFO2 hr
Feb 7, 1:30 PM HSTSpecial Marine WarningHFO2 hr

Nearby

High Surf Advisories in Hawaii, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.